MAUDE Adverse Event Report: RICHARD WOLF GERMANY (GMBH) DISCOSCOPE, 25 DEGREE, 6.9MM SL, 207MM; ENDOSCOPE

RICHARD WOLF GERMANY (GMBH) DISCOSCOPE, 25 DEGREE, 6.9MM SL, 207MM; ENDOSCOPE
Model Number 892101254
Medical Device Problem Codes Bent (1059); Break (1069); Poor Quality Image (1408); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Actual device returned to manufacturer on 12/13/2016.Investigation/evaluation currently in process.(b)(4) considers this report open, follow-up report to be submitted once investigation is complete.(b)(4).Evaluation of device inprocess.
 
Event or Problem Description
Richard wolf (b)(4) was notified surgery was stopped while using device in question.The reason for stopping procedure is unknown at this time.Facility has been contact requesting additional information regarding the event, no response as of 12/22/2016.
 
Additional Manufacturer Narrative
Follow up #1 device was manufactured august 2016 and lot consists of (b)(4) units.Device in question sold to customer on 21sep2016.Inspection of the device found sheath was bent and contained a dent approximately 65mm from distal end.Inside of the device, at the dent location, broken glass lens was found.Moisture also entered the optical system resulting in picture deterioration.In our opinion, damage to sheath was due to mechanical overload.A product or manufacturing problem is not recognizable.The instructions for use (ifu) contains multiple visual and functional checks in order to identify issues early.Leaks that appear in optics system show up in the form of image deterioration and are usually found during instrument processing, and device should not be placed in use.In addition, the product must be inspected immediately before and after use for damage, loose and/or missing parts.The risk assessment, a1 r04, was reviewed and rated with an acceptable risk.This rating is still valid considering the current case.Richard wolf (b)(4) considers this matter closed.However, in the event richard wolf (b)(4) receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) submitting report on behalf of richard wolf (b)(4).
 
Event or Problem Description
Follow up #1.

Brand Name
DISCOSCOPE, 25 DEGREE, 6.9MM SL, 207MM
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
RICHARD WOLF GERMANY (GMBH)
registration #9611102
32 pforzheimer street
knittlingen, 75438
GM  75438
MDR Report Key6198752
Report Number9611102-2016-00018
Device Sequence Number730085
Product Code GCM
UDI-Device Identifier04055207035054
UDI-Public04055207035054
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number892101254
Device Catalogue Number89210.1254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2016
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/25/2016
Supplement Date Received by Manufacturer11/25/2016
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;